| Model Number |
400SMTSFT0515 |
| Medical Device Problem Codes |
Failure to Advance (2524); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/11/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the pusher assembly kinks near the mid-joint.During functional testing, the smart coil was only able to advance slightly from its returned position with resistance before additional resistance was experienced due to the pusher assembly kinks, and the smart coil could not advance any further.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra smart coils (smart coil), a non-penumbra sheath, and a guidewire.During the procedure, a smart coil would not advance at all past its initial position within its introducer sheath, and subsequently, the pusher assembly of the smart coil kinked.Therefore, the smart coil was removed.The procedure was completed using a new smart coil.There was no report of an adverse effect to the patient.